I am a 24 year old who just a few months ago, had my world turned upside down. I began with flu-like symptoms, trembling, cold sweats, instability/fast heart rate. Symptoms continued throughout the day. The next day I went to ER treated for dehydration.
A day later symptoms continued and I went to a different Hospital where they treated me for anxiety- I have NEVER been an anxious person, quite the opposite. Symptoms continued with heart rates of 100-160 with feelings of near syncope/passing out. I ended up back in the er a week later because my hr went up to 180 & my whole body went into shock. They treated me for sinus tachycardia and began me on a beta-blocker and ativan to control my nerves. Cardiologist wanted to put me on a heart monitor for a few weeks to see what was going on. I was taken off of ativan and put on Xanax. Continued to have symptoms and tachycardia HR of 100-180 off and on and symptoms of feeling out of it and feeling very light headed persisted along with sharp heart pains/chest pains.
After the third week took me off of the beta-blocker because he didn't think it had anything to do with my heart. He said it seemed like it might be autonomic dysfunction and to increase fluids/salt intake/ & implement lower extremity strength training into my life. Ended up on Florinef because it was believed that I might have POTS. The first two weeks were great but after that I began having tachy episodes a few times a day and for about two weeks lost 10 lbs, was unable to leave the house or get out of bed. My nerves were on edge.
I saw a neurologist for the POTS and he ruled that out with an autonomic dysfunction test. So back on the beta-blocker I went/ to mask the symptoms and try to get my life back. Currently on the beta-blocker, xanax, & nexium (for Crohn's). As for now they have just said it is some sort of Autonomic Dysfunction- Could there be something else that they have not discovered, going on???
Having episodic heart rates up to the 160's with symptoms is never normal, especially in someone at such a young age (unless you are exerting yourself such as exercise). There are a number of conditions that can cause extremely fast heart rates. The usual steps taken to understand what is going on includes a baseline ECG, blood work, and a good history and physical. A holter monitor is indicated in order to catch the arrhythmia and determine whether it is truly sinus tachycardia or another condition that can cause a fast heart rate (AVNRT, atrial tachycardia, atrial fibrillation/flutter, etc). If a short-period holter does not reveal anything, then a longer period may be warranted with a loop recorder. Either way, I would recommend being seen by an electrophysiologist who is trained in these types of conditions. If it turns out that there is no underlying conduction abnormalities, then other possibilities should be excluded including metabolic causes such as hypothyroidism, etc.
Thank you very much for replying. I have been seeing an electrophysiologist at Mayo Clinic. He was the one who put me on the 5 week heart monitor. He said that my heart looked fine and that it was something else causing the tachycardia. My thyroid is fine, all blood work/urinalysis have come back normal, all ECG & Physical's have come back normal as well. Ultrasound of legs to check for blood clots-normal/chest cat scan with contrast-normal. When my HR rises my blood pressure does not change-which is why the neurologist cancelled out POTS. I have seen a neurologist/ rheumatologist/ gastroenterologist. They just do not understand why this has happened and what is going on.
** I did go off of BC two months prior to all of this happening, could it possibly be hormone levels unbalanced?
I have done more research and have come across Lyme disease and mono. I seen to have quite a bit of the symptoms mentioned on Lyme disease and did have mono when I was in highschool. Do you think that has anything to do with causing sinus tachycardia? I have also notice about once a month I get flu- like symptoms..... Please Help :)
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.